Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


too young to deal right now
Jul 8, 2004

Dear Doctors:

I am a 22 year old female. I found out I was positive in January of 2003. I have yet to start medications. My doctor suggests that I start medications soon. However, when I look at the other women I know who are on medications (and have been for years), I am horrified. They look worn out and almost deformed. I am extremely image conscious and I don't want to look ugly (just like 99.9% of 22 year old women in America.) I am terrified of what I will end up looking like! I also don't want to deal with any of the side effects...these are supposed to be the best years of my life! I don't want to deal with this now.

But, I have two ear infections and had bronchitis two weeks ago. So, my body is telling me something.

I am so lost. What would you tell your daughter...or your girlfriend/wife to do??

Thanks,

Scared and insecure

P.S. Where can I find other girls my age with the virus! Everyone I know with the virus are old. I am not gay (tried it in college...), but I would like to meet other young women who have it too!

Response from Dr. Conway

Thanks for being so courageous to post on the web...hoepfully someone will be able to address your question of support groups for women such as yourself.

As far as treatment goes, you should be reassured by the fact that we have gotten smarter over the years. The regimens we use now are simpler (often few pills,a nd only once a day) and MUCH less likely to cause the type of side effects that you are seeing in the women who have been on pills a long time.

If I were you and you need to go on treatment, be sure to talk to your doctor about your concerns and be sure that the regimen that is being picked for you is the easiest for you to take and one that is least likely to cause the side effects that concern you. There are many choices, one of which will be right for you. Good Luck...



Previous
children
Next
vaccine study

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement